Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2014, 3:30 PM PDT for San Bernardino County, California. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 3:30 PM PDT (22:30 UTC)
- Expired
- Jul 26, 2014, 5:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 138 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:02 PM PDT | FLASH FLOOD | 6 E Joshua Tree, CA | FLASH FLOODING WAS REPORTED ON HIGHWAY 62 BETWEEN MT. STASTA AVE TO LEAR STREET. AS OF 509 PM CALTRANS HAS SCRAPPED THE ROAD AND TRAFFIC IS FLOWING SMOOTHLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920 WGUS55 KVEF 262230 FFWVEF CAC071-270030- /O.NEW.KVEF.FF.W.0038.140726T2230Z-140727T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT SAT JUL 26 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 530 PM PDT * AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR JOSHUA TREE LAKE CAMPGROUND...OR 7 MILES WEST OF TWENTYNINE PALMS. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... JOSHUA TREE LAKE CAMPGROUND...HIGHWAY 62 BETWEEN MILE MARKERS 20 AND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3423 11630 3423 11608 3412 11608 3412 11630 $$ MORGAN
2 follow-up statements
722
WGUS75 KVEF 262331
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
431 PM PDT SAT JUL 26 2014
CAC071-270030-
/O.CON.KVEF.FF.W.0038.000000T0000Z-140727T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
431 PM PDT SAT JUL 26 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 429 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THE THUNDERSTORM PRODUCING HEAVY RAIN HAD DRIFTED NORTH OF HIGHWAY
62. THE JOSHUA LAKE CAMPGROUND WAS LIKELY GETTING HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
JOSHUA LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3423 11630 3423 11612 3418 11611 3413 11613
3413 11623 3418 11630
$$
MORGAN568
WGUS75 KVEF 270013
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
513 PM PDT SAT JUL 26 2014
CAC071-270022-
/O.CAN.KVEF.FF.W.0038.000000T0000Z-140727T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
513 PM PDT SAT JUL 26 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SAN
BERNARDINO COUNTY...
AT 510 PM PDT...RADAR INDICATED THAT RAIN HAD ENDED IN THE WARNED
AREA. NO REPORTS OF FLOODING HAD BEEN RECEIVED...SO THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 3423 11630 3423 11612 3418 11611 3413 11613
3413 11623 3418 11630
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:05 PM PDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 26, 2:05 PM PDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT SAT JUL 26 2014 .SYNOPSIS...MONSOON MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE AREA THROUGH AT LEAST THE FIRST HALF OF NEXT WEEK. TEMPERATURES WILL GENERALLY BE NEAR NORMAL. && .SHORT TERM...THROUGH SUNDAY NIGHT...THUNDERSTORMS WERE CONFINED TO MOHAVE...CLARK AND LINCOLN COUNTIES AS OF 2 PM...BUT A FEW CLOUDS WERE STARTING TO DEVELOP OVER FAR SOUTHERN SAN BERNARDINO COUNTY. EXPECT THUNDERSTORM CHANCES TO EXPAND NORTHWEST THROUGH MUCH OF THE REST OF THE CWA TOMORROW AS THE MOISTURE PUSHES FARTHER NORTHWEST UNDER THE INFLUENCE OF LARGE SCALE SOUTHERLY FLOW PLUS THE EFFECTS OF ANY OUTFLOW BOUNDARIES. .LONG TERM...MONDAY THROUGH SATURDAY...MONSOON MOISTURE CONTINUES MONDAY BRINGING ISOLATED TO SCATTERED THUNDERSTORMS OVER MUCH OF THE CWA. A HIGH PRESSURE RIDGE WILL SHIFT A LITTLE FURTHER SOUTH ACROSS ARIZONA/NEW MEXICO TUESDAY THROUGH THURSDAY SHIFTING THE BEST MONSOONAL MOISTURE INTO MEXICO. DESPITE THE OVERALL DRYING TREND, ENOUGH RESIDUAL MOISTURE WILL REMAIN IN PLACE FOR ISOLATED THUNDERSTORMS ACROSS THE HIGHER TERRAIN THROUGH MOST OF THE WEEK...ESPECIALLY IN MOHAVE COUNTY. ON FRIDAY...A WEAK TROUGH WILL BEGIN TO DEVELOP OFF THE COAST OF NORTHWEST CALIFORNIA WHICH WILL STRENGTHEN THE SOUTHERLY FLOW ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. MEANWHILE...MODELS ARE BEGINNING TO PICK UP ON A POSSIBLE FEATURE ROTATING THROUGH THE SOUTHERLY FLOW WHICH MAY ENHANCE THUNDERSTORM CHANCES FRIDAY INTO NEXT WEEKEND. DETAILS STILL ARE FAR FROM CLEAR BUT JUSTIFY A SLIGHT INCREASE IN POPS FROM FRIDAY ONWARD. TEMPERATURES WILL AVERAGE NEAR TO A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD...WITH THE WARMEST TEMPERATURES EXPECTED WEDNESDAY AND THURSDAY. && .AVIATION...FOR MCCARRAN...THERE WILL BE A SLIGHTLY HIGHER CHANCE OF A STORM AT THE TERMINAL...WITH HIGHER CHANCES IN THE MORMON MESA...PEACH SPRINGS...AND DAGGETT CORRIDORS. ANY THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && MORGAN/BERC FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.